MAUDE Adverse Event Report: SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC

SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC
Model Number CDL-627
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Codes Osteolysis (2377); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further investigation is pending the device return.
 
Event or Problem Description
It was reported that a surgeon had to revise an m6 prosthesis.It is alleged the device has to be destroyed to get it out of the patient but it already appeared being not intact in-situ (shifted end plates/ damaged core skin).
 
Additional Manufacturer Narrative
Based on the inspection of the retrieved m6-c, in the absence of additional clinical data, the device was removed due to osteolysis.In vivo damage was noted to the core and to the fiber construct; however, extraction damage was also present, indicating that the device was likely grossly intact at the time of removal and had not collapsed at the time of removal.However, the observed in vivo fiber damage likely contributed to the reported osteolysis.Due to the extent of the extraction damage and lack of additional clinical information, the sequelae of events that contributed to the removal of this device is unclear.The build lhr was examined including the final inspection records and the in-process measurements.There were no relevant ncmrs associated with this lot.The devices met the m6-c product specification including the axial stiffness and flexural resistance specifications.Rmf 0003 rev 39 line 12.60.- device damaged/broken leading to surgical intervention with explantation.Rmf 0003 rev 39 line 12.75 - device explanted.Rmf 0003 rev 39 line 12.73.4.- resorption or osteolysis, without infection/infected.Abscess/infected cyst, leading to surgical intervention with explantation.
 
Event or Problem Description

Brand Name
M6-C
Common Device Name
ARTIFICIAL CERVICAL DISC
Manufacturer (Section D)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer (Section G)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer Contact
ayesa kearns
3451 plano pkwy
lewisville, TX 75056
MDR Report Key21713007
Report Number3004987282-2025-00008
Device Sequence Number4539540
Product Code MJO
UDI-Device Identifier00812388030032
UDI-Public00812388030032
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/01/2020
Device Model NumberCDL-627
Device Lot Number4518
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer03/21/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown